Side Effects with a Vengeance – Chemo Fought Back. I still WON!

December 25, 2018 through January 4, 2019

This has been by far the worst set of side effects from a chemo treatment. I am just getting myself together enough to share it on the blog. I feel like chemo realized this was my last treatment and said ” Oh, no I wasn’t done. Hold my beer and watch this.”

I had the usual nausea, acid re-flux, bone pain, etc. But there were new goodies as they say. This time around the bone pain spread greatly into my back. Thankfully, the Tramadol helped with that.

The side effects hit faster this time beginning on Christmas Day, the day after treatment. The tiredness began immediately and hit me like a ton of bricks. There was no push through as I managed to do some after previous treatments.

New symptom number one, all my nail beds feel like I hit each one with a hammer. A potential issue is loosing your nails. So far they are still attached but they hurt immensely. Shoes hurt, socks hurt, typing hurts, all contact hurts. I hope it passes soon.

Second new symptom isn’t exactly new… it just went from very mild and minor to extreme. Every visit they ask if I have any numbness of tingling on my extremities checking for neuropathy. I have had one finger tip since the beginning that was numb. I was luckier than I knew. Now my feet and toes are a living agony. Imagine you sat in a position that your feet “went to sleep” and now think about when you try to stand. At first they are numb and uncomfortable. Then they begin to get blood rushing back and tingle, burn and itch. A very unpleasant feeling that is painful. My toes and feet flip flop like this all day. Some times are milder than others but it is nonstop.

Some technical information of the neuropathy. Peripheral neuropathy results from some type of damage to the peripheral nerves.  Certain chemotherapy drugs can cause peripheral neuropathy.

Symptoms of Peripheral Neuropathy:

  • Numbness, tingling (feeling of pins and needles) of hands and/or feet
  • Burning of hands and/or feet
  • Numbness around mouth
  • Constipation
  • Loss of sensation to touch
  • Loss of positional sense (knowing where a body part is without looking).
  • Weakness and leg cramping or any pain in hands and/or feet
  • Difficulty picking things up or buttoning clothes

Although some of the signs of neuropathy may appear suddenly, this change in sensation usually builds gradually and can worsen with each additional dose of chemotherapy.  It is usually strongest right after a chemo treatment, but tends to lessen just before the next treatment.  The symptoms usually peak about 3-5 months after the last dose of treatment is taken.  The abnormal sensations may disappear completely, or lessen only partially; they may also involve less of the body.  If neuropathy diminishes, it is a gradual process usually requiring several months.  However, in some cases it may be irreversible and never diminish in intensity or the area of the body affected.

All that being said. At least this is my last treatment. I am finally starting to feel a little better and hope  I can soon say I kicked cancer’s ass. (excuse the language but it is exactly how I feel)

Much love to you all and remember to share the blog. I have had so many women contact me that have found it helpful. I know I wish I had found one similar as I began my journey.

My journey isn’t over. I will still be posting as I go but the back to back issues will slow down for a bit I believe, Feel free to comment or contact me with any questions.

 

Layout 1

Advertisements

2 Comments

  1. We are so glad this is your last treatment. You have been a real trooper through this.We are so proud of you. You have helped so many women with your blog. Things are not as scary when you know what to expect. You are a true blessing.We love you.💖💖 Happy New Year!!!!!

    Liked by 1 person

  2. Thank goodness hopefully life can get back to a little normalcy. So sorry you had so many negative side effects. Lord Willing, the worst is behind you. We continue to remember you in our prayers

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s